Alabama, 2015Flooding in Alabama, December 24 to 25, 2015
December 24 to 25, 2015 · NWS MOB · 4 events in 4 counties and zones
Several rounds of heavy rainfall impacted southwest and south central Alabama during the last 2 weeks of December. In total, most locations received at least six to eight inches of rainfall, with many inland locations receiving at least ten inches of rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4.2 million
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of heavy rainfall impacted southwest and south central Alabama during the last 2 weeks of December. In total, most locations received at least six to eight inches of rainfall, with many inland locations receiving at least ten inches of rainfall. Doppler radar estimated that nearly fifteen of rain occurred in parts of Crenshaw and Covington Counties. The excessive rainfall was the result of near record levels of deep layer moisture for late December (precipitable waters of 1.75 to 2 inches) combined with unseasonable instability and a series of significant shortwaves that moved across the region.
Periods of heavy rain impacted the area on December 17th and December 21st and helped to saturate ground conditions. The additional heavy rainfall from December 23rd to early December 25th then resulted in many areas of flooding. Flooding problems began in earnest across south central Alabama by December 24th. Extensive flooding of rivers, creeks, and streams impacted numerous roads. The response time for the flooding was generally greater than 6 hours and was the result of the long duration of the rain event. Moderate flooding occurred on the Styx River at Elsanor, with minor flooding on the Burnt Corn and Murder Creeks, the Big Escambia River at Flomaton, the Conecuh River at River Falls, the Perdido River at Barrineau Park, and the Fish River at Silverhill.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Dec 24, 7:08 AM CST, 52 minutes earlier.
Area forecast discussion, Dec 24, 7:08 AM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
708 AM CST THU DEC 24 2015
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...
12Z ISSUANCE...IFR TO LOW END MVFR CIGS ARE EXPECTED TO PREVAIL
ACROSS THE REGION TODAY ALONG WITH THE DEVELOPMENT OF SCATTERED TO
NUMEROUS SHRA/TSRA. VISIBILITY MAY BECOME LOCALLY REDUCED TO MVFR TO
IFR LEVELS NEAR HEAVIER CONVECTION. AREAS OF IFR OR LOWER FOG MAY
DEVELOP TONIGHT...ESPECIALLY CLOSER TO THE COAST.
&&
.PREV DISCUSSION... /ISSUED 506 AM CST THU DEC 24 2015/
NEAR TERM /NOW THROUGH THURSDAY NIGHT/...A PERSISTENT MOIST SOUTHWEST
FLOW ALOFT CONTINUES ACROSS THE CENTRAL GULF COAST REGION EARLY THIS
MORNING BETWEEN A BROAD MID LEVEL TROUGH OVER THE CENTRAL CONUS AND A
RIDGE OF HIGH PRESSURE SITUATED OVER THE WESTERN ATLANTIC OCEAN. WEAK
IMPULSES EMBEDDED WITHIN THE SOUTHWEST FLOW HAS RESULTED IN THE
CONTINUED DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
THE REGION...MOST NOTABLY ALONG AND EAST OF I-65. WILL CONTINUE TO
MONITOR THIS CONVECTION CLOSELY FOR LOCALLY HEAVY RAINFALL AS THIS
ACTIVITY WILL BE MOVING OVER SATURATED GROUNDS...BUT SO FAR RAINFALL
RATES HAVE BEEN MINIMAL ENOUGH TO KEEP FLASH FLOODING CONCERNS LOW.
OTHERWISE...UNSEASONABLY WARM AND HUMID CONDITIONS CONTINUE ACROSS
OUR FORECAST AREA EARLY THIS CHRISTMAS EVE MORNING...WITH 4 AM
TEMPERATURE READINGS IN THE LOWER TO MID 70S ACROSS MOST LOCATIONS.
IN FACT...THE 4 AM TEMPERATURE AT MOBILE AND PENSACOLA ARE ONLY ABOUT
4 DEGREES AWAY FROM TODAY'S RECORD HIGHS OF 78 DEGREES AT BOTH
LOCATIONS.
THE MOIST SOUTHWEST FLOW PATTERN ALOFT WILL PERSIST ACROSS OUR
REGION THROUGH THIS AFTERNOON...AND EMBEDDED IMPULSES LIFTING
NORTHEASTWARD WITHIN THE FLOW WILL CONTINUE TO RESULT IN THE
DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER
THE AREA TODAY. ANOMALOUSLY HIGH PRECIPITABLE WATER VALUES BETWEEN
1.7 AND 1.9 INCHES WILL SUPPORT A CONTINUED POTENTIAL OF LOCALLY
HEAVY RAIN AND LOCALIZED FLOODING...ESPECIALLY IF STRONGER STORMS
TRAIN OVER LOCATIONS THAT HAVE RECEIVED BETWEEN 4-6 INCHES OR MORE
OF RAIN THE PAST COUPLE OF DAYS. WHILE THE OVERALL CONFIDENCE IN
LARGE SCALE FLOODING CONCERNS REMAIN LOW ENOUGH TO PRECLUDE A FLASH
FLOOD WATCH...WE WILL CONTINUE TO HIGHLIGHT AN ELEVATED RISK OF
LOCALIZED FLOODING IN THE GRAPHICS AND HWO. THE WARM AND HUMID
CONDITIONS WILL RESULT IN MODERATE INSTABILITY TODAY WITH MLCAPE
VALUES BETWEEN 1000-2000 J/KG ACROSS THE REGION. HOWEVER...DEEP
LAYER SHEAR WILL BE A LITTLE WEAKER TODAY WITH LESS DYNAMICS IN
PLAY...SO THE OVERALL RISK OF SEVERE WEATHER WILL BE LIMITED.
ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY WITH THE
PRIMARY HAZARDS BEING DAMAGING WINDS AND POSSIBLY HAIL. NEAR RECORD
HIGHS IN THE MID TO UPPER 70S ARE EXPECTED ACROSS THE REGION.
THE UPPER LEVEL RIDGE BEGINS TO BUILD WESTWARD TOWARD THE
SOUTHEASTERN STATES AND EASTERN GULF TONIGHT...AND THE DEEP LAYER
MOISTURE AXIS WILL SUBSEQUENTLY SHIFT NORTHWESTWARD WITH TIME. POPS
WILL BE LOWER TONIGHT...BUT WILL STILL CARRY A CHANCE THROUGH THE
EVENING...THEN DECREASING SOMEWHAT AFTER MIDNIGHT. EXPECT PATCHY FOG
TO DEVELOP LATE...PERHAPS A BIT MORE ROBUST IN COVERAGE CLOSER TO
THE COAST...AND WILL NEED TO MONITOR FOR POTENTIAL DENSE FOG
FORMATION. LOWS FOR CHRISTMAS MORNING WILL ONCE AGAIN RANGE ABOUT 25
TO 30 DEGREES ABOVE NORMAL...WITH READINGS IN THE UPPER 60S TO
AROUND 70. /21
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...AN AMPLIFYING LONG WAVE
TROF OVER THE WESTERN STATES EVOLVES INTO A CUT OFF LOW ON SATURDAY
CENTERED NEAR THE ARIZONA/MEXICO BORDER WHICH CONTINUES INTO NORTH
CENTRAL MEXICO SATURDAY NIGHT. THIS IS A RATHER UNUSUAL FEATURE EVEN
FOR THIS TIME OF YEAR...WITH THE 500 MB HEIGHT IN THE UPPER LOW ABOUT
4 STANDARD DEVIATIONS BELOW CLIMATOLOGICAL NORMAL. AHEAD OF THIS
SYSTEM...A SERIES OF SOUTHERN STREAM SHORTWAVES MOVE ACROSS THE
SOUTHERN PLAINS AND EAST CENTRAL STATES ON FRIDAY. THIS IN TURN LEADS
TO A SERIES OF SUBTLE SURFACE WAVES MOVING ALONG A REJUVENATED
STALLED FRONTAL BOUNDARY WHICH EXTENDS FROM THE ARKLATEX TO NEAR THE
OHIO RIVER VALLEY. A SURFACE LOW DEVELOPS TO THE LEE OF THE ROCKIES
OVER THE CENTRAL PLAINS MEANWHILE ON FRIDAY IN RESPONSE TO THE
DEVELOPING UPPER LOW...THEN SHIFTS SOUTHWARD INTO WESTERN TEXAS
THROUGH SATURDAY...WITH THE AFOREMENTIONED FRONTAL BOUNDARY SHIFTING
NORTHWARD SOMEWHAT. A SURFACE RIDGE REMAINS GENERALLY ORIENTED ALONG
THE NORTHERN GULF COAST THROUGH THE PERIOD WHICH MAINTAINS A MOIST
AND WARM SOUTHERLY FLOW OVER THE FORECAST AREA.
HAVE GONE WITH SLIGHT CHANCE POPS GENERALLY EAST OF I-65 ON BOTH
FRIDAY AND SATURDAY...EXCEPT FOR CHANCE POPS WEST OF I-65 CLOSER TO
THE FRONTAL BOUNDARY AND SOMEWHAT BETTER ISENTROPIC LIFT. SLIGHT
CHANCE POPS FOLLOW FOR EACH NIGHT. OF NOTE IS THAT 850 MB
TEMPERATURES NEAR 16C ON CHRISTMAS ARE RUNNING ABOUT 2 STANDARD
DEVIATIONS ABOVE NORMAL THEN MODESTLY DROP TO 15-16C FOR
SATURDAY...BUT STILL ABOUT 1.5 STANDARD DEVIATIONS ABOVE NORMAL.
CONSIDERING THIS AND THE WARM SOUTHERLY FLOW PATTERN...EXPECT RECORD
HIGH TEMPERATURES ON CHRISTMAS AT MOBILE AND PENSACOLA THEN NEAR
RECORD HIGHS ON SATURDAY. HERE IS A TABLE OF CURRENT RECORDS AND OUR
FORECAST HIGHS FOR BOTH DAYS...
FRIDAY MOBILE RECORD 77 FORECAST 78
PENSACOLA RECORD 78 FORECAST 78
SATURDAY MOBILE RECORD 78 FORECAST 77
PENSACOLA RECORD 78 FORECAST 77
LOWS WILL BE IN THE MID TO UPPER 60S CHRISTMAS NIGHT AND SATURDAY
NIGHT...ABOUT 30 DEGREES ABOVE NORMAL. /29
LONG TERM /SUNDAY THROUGH WEDNESDAY/...THE UPPER LOW CONTINUES
ACROSS EXTREME NORTHERN MEXICO TO NEAR THE TEXAS BORDER ON SUNDAY
WITH THE 500 MB HEIGHT DROPPING TO A STUNNING 5 STANDARD DEVIATIONS
BELOW NORMAL THEN GRADUALLY WEAKENS AND EJECTS OFF TO THE GREAT
LAKES REGION THROUGH TUESDAY. ANOTHER STRONG UPPER SYSTEM DROPS
INTO THE SOUTHWEST STATES MEANWHILE AND THEN ADVANCES ACROSS THE
CENTRAL STATES THROUGH WEDNESDAY. A SURFACE LOW OVER TEXAS OCCLUDES
WITH THE UPPER SYSTEM ON SUNDAY...AND FOLLOWS THE UPPER SYSTEM TO THE
GREAT LAKES REGION THROUGH TUESDAY...BRINGING A TRAILING AND
WEAKENING COLD FRONT THROUGH THE FORECAST AREA TUESDAY NIGHT. THE 850
MB FLOW INCREASES TO 40-60 KNOTS ON MONDAY WITH THE STRONGEST 850 MB
WINDS OVER THE WESTERN PORTION OF THE AREA...CLOSEST TO THE
TRAJECTORY OF THE UPPER LOW AS IT PASSES WEST OF THE REGION. THERE
ARE INDICATIONS THAT A LINE OF STORMS MAY DEVELOP WEST OF THE AREA
SUNDAY NIGHT AND MOVE ACROSS THE FORECAST AREA ON MONDAY...WITH
SURFACE BASED CAPES POSSIBLY REACHING AROUND 1000 J/KG ALONG AND
AHEAD OF THESE STORMS. THE STRONG 850 MB FLOW WILL RESULT IN HIGH
HELICITY VALUES WHICH WHEN COMBINED WITH THE INSTABILITY WILL RESULT
IN AN ENVIRONMENT CONDUCIVE FOR STRONG TO SEVERE STORMS. GIVEN THAT
TIMING THE MOVEMENT OF CUT OFF UPPER LOWS IS CHALLENGING...THIS
IMPACTS CONFIDENCE IN TIMING WITH POTENTIAL SIGNIFICANT WEATHER FOR
MONDAY. FOR NOW...WILL MAINTAIN WORDING IN THE HAZARDOUS WEATHER
OUTLOOK FOR STRONG TO SEVERE STORMS MAINLY ON MONDAY AND CONTINUE TO
MONITOR. CHANCE POPS ON SUNDAY INCREASE TO LIKELY FOR MONDAY WITH
GOOD CHANCE POPS FOR MONDAY NIGHT. SLIGHT CHANCE TO CHANCE POPS
FOLLOW FOR THE REMAINDER OF THE PERIOD AS THE WEAKENING FRONTAL
BOUNDARY MOVES THROUGH WITH AN OVERRUNNING FLOW PERSISTING IN THE
WAKE OF THE FRONT. UNSEASONABLY WARM TEMPERATURES CONTINUE FOR SUNDAY
WHICH MAY ALSO BE NEAR RECORD VALUES...THEN TEMPERATURES FINALLY
TREND LOWER THROUGH THE PERIOD WITH HIGHS FOR WEDNESDAY IN THE LOWER
TO MID 60S. OVERNIGHT LOWS FOLLOW A SIMILAR TREND...BEGINNING WITH
VERY WARM LOWS SUNDAY NIGHT IN THE MID TO UPPER 60S TRENDING TO THE
40S BY WEDNESDAY NIGHT. /29
MARINE...A SURFACE RIDGE OF HIGH PRESSURE WILL EXTEND FROM THE
WESTERN ATLANTIC OCEAN THROUGH THE EASTERN GULF THROUGH THE
WEEKEND...MAINTAINING A LIGHT TO MODERATE ONSHORE FLOW OVER THE
MARINE AREA THROUGH SUNDAY. AREAS OF DENSE FOG WILL CONTINUE TO
DEVELOP OVER THE NEXT COUPLE OF DAYS...PARTICULARLY NEAR BAYS AND
SOUNDS. A DENSE MARINE FOG ADVISORY WILL CONTINUE UNTIL NOON
TODAY...AND AN EXTENSION OR ADDITIONAL ADVISORY MAY BECOME LATER
REQUIRED. SOUTHERLY FLOW WILL STRENGTHEN LATE SUNDAY INTO MONDAY AS
A STRONG STORM SYSTEM LIFTS ACROSS THE MISSISSIPPI VALLEY. /21
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 6 PM CST THIS EVENING FOR ALZ265-266.
FL...HIGH RIP CURRENT RISK UNTIL 6 PM CST THIS EVENING FOR FLZ202-204-
206.
MS...NONE.
GM...DENSE FOG ADVISORY UNTIL NOON CST TODAY FOR GMZ630>632.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOBHazardous weather outlook, Dec 24, 6:31 AM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
631 AM CST THU DEC 24 2015
ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-251245-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
631 AM CST THU DEC 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS THE REGION TODAY. A FEW STORMS COULD BECOME STRONG OR
BRIEFLY SEVERE...AND CAPABLE OF PRODUCING STRONG WIND GUSTS AND
POSSIBLY HAIL. THE STRONGER STORMS WILL ALSO PRODUCE LOCALLY HEAVY
RAINFALL WHICH MAY RESULT IN LOCALIZED FLOODING OF URBAN AND LOW
LYING AREAS.
A HIGH RISK OF RIP CURRENTS WILL CONTINUE ALONG THE BEACHES OF
ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE THROUGH THIS
AFTERNOON.
AREAS OF FOG MAY DEVELOP LATE TONIGHT...ESPECIALLY CLOSER TO THE
COAST. FOG MAY BECOME LOCALLY DENSE AT TIMES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER STRONG STORM SYSTEM WILL APPROACH THE AREA FROM THE WEST BY
THE END OF THE WEEKEND INTO EARLY NEXT WEEK. STRONG TO SEVERE STORMS
ARE POSSIBLE WITH THIS SYSTEM BY MONDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS CURRENTLY NOT ANTICIPATED.
GMZ630>635-650-655-670-675-251245-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
631 AM CST THU DEC 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
AREAS OF DENSE FOG WILL IMPACT MOBILE BAY AND THE MISSISSIPPI SOUND
TODAY...AND POSSIBLY AGAIN THIS EVENING THROUGH LATE TONIGHT. PATCHY
FOG IS POSSIBLE IN THE OTHER BAY SYSTEMS.
SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE OFFSHORE WATERS TODAY AS
MODERATE TO OCCASIONALLY STRONG SOUTHERLY WINDS AND ELEVATED SEAS
CONTINUE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AREAS OF DENSE FOG WILL LIKELY IMPACT AREA BAYS AND SOUNDS...
PARTICULARLY MOBILE BAY AND MISSISSIPPI SOUND...THROUGH AT LEAST THE
END OF THE WEEK.
In the hours before
Special weather statement, Dec 24, 7:30 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
730 AM CST THU DEC 24 2015
ALZ056-059-241430-
ESCAMBIA AL-CONECUH AL-
730 AM CST THU DEC 24 2015
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN ESCAMBIA AND CONECUH IN SOUTHCENTRAL ALABAMA UNTIL 830
AM CST...
AT 729 AM CST...A STRONG THUNDERSTORM WAS LOCATED OVER I65 AND AL
113...OR 15 MILES SOUTH OF FRISCO CITY...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
EVERGREEN... CASTLEBERRY... REPTON...
I65 AND AL 41... I65 AND CR 29... I65 AND AL 83...
I65 AND AL 113... I65 AND CR 6... I65 AND US 84...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.
LAT...LON 3109 8734 3123 8749 3126 8745 3126 8743
3134 8735 3164 8696 3157 8687 3154 8686
3153 8682 3144 8672
TIME...MOT...LOC 1329Z 231DEG 30KT 3122 8734Flood, Butler
- When
- December 24, 8:00 AM CST to December 25, 8:00 AM CST
- Where
- Butler County, 9.56 mi ENE of Searcy to 3.31 mi W of Searcy
- Cause
- Heavy Rain
- Property damage
- $600,000
- Reported by
- Emergency Manager
- Coordinates
- 31.948, -86.460
Numerous roads were closed across Butler County for much of December 24th into early Christmas Day. Numerous dirt roads were damaged in the county, along with some minor damage to a few paved roads.
Flood, Crenshaw
- When
- December 24, 8:00 AM CST to December 25, 8:00 AM CST
- Where
- Crenshaw County, 4.33 mi S of Bullock to 1.68 mi WSW of Social Town
- Cause
- Heavy Rain
- Property damage
- $135,000
- Reported by
- Emergency Manager
- Coordinates
- 31.467, -86.175
Numerous roads were closed throughout the county and several unpaved roads were damaged.
Flood, Covington
- When
- December 24, 8:00 AM CST to December 25, 8:00 AM CST
- Where
- Covington County, 3.01 mi ESE of Eoda to 1.06 mi NNW of River Falls
- Cause
- Heavy Rain
- Property damage
- $3.2 million
- Reported by
- Emergency Manager
- Coordinates
- 31.361, -86.270
Numerous roads in the county were closed due to flooding. Many dirt roads and bridges were damaged by the flood waters.
Flood, Monroe
- When
- December 24, 10:00 AM CST to December 25, 8:00 AM CST
- Where
- Monroe County, 4.33 mi SSE of Deer to 3.6 mi W of Frisco City
- Cause
- Heavy Rain
- Property damage
- $275,000
- Reported by
- Emergency Manager
- Coordinates
- 31.661, -87.396
Numerous roads were closed due to flooding. Many dirt roads were damaged during the flood event. Water entered into a few structures in Monroeville, which are located in low lying and flood prone locations.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Alabama, December 24 to 31, 20152 deaths · $3.5 million · 50 kt wind · 12 events
- Tornado and Flash Flooding in Georgia, December 24 to 25, 2015$8.7 million · EF0 · 30 events
- Flash Flood in Tennessee, December 24, 20151 death · $15,000 · 1 event
- High Surf in Florida, December 24, 20151 death · 1 event
- Tornadoes and Flash Flooding in Alabama, December 24 to 28, 2015EF2 · 40 events
- Tornadoes and Heavy Snow in California, December 24 to 25, 2015$1.2 million · EF1 · 8 events
- Flooding in Georgia, December 24 to 31, 2015$250,000 · 4 events
- High Wind in Michigan, December 24, 2015$146,000 · 60 kt wind · 13 events
- Tornado and Flash Flooding in Mississippi, December 24 to 25, 2015$77,000 · EF0 · 13 events
- High Wind and Strong Wind in Michigan, December 24, 2015$61,000 · 52 kt wind · 10 events
- Winter Storm and Heavy Snow in Colorado, December 24 to 26, 201520 events
- Winter Weather in Nebraska, December 24, 20159 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612851, 612861, 612865, 612856.